MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190820
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Wound Dehiscence (1154); Pain (1994)
Date of Event 07/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, two months post implant of the phasix mesh, the patient experienced a postoperative superficial wound dehiscence and associated pain, when the stitches in a small section of the incision had ¿popped open.¿ this adverse event is reported to have resolved with no treatment.Based on the information provided, a definitive conclusion cannot be made.Wound dehiscence and pain are known inherent risks of surgery and are identified as potential complications in the adverse reaction section of the instructions-for-use, supplied with the device.Review of manufacturing records confirms product was manufactured to specification.This mdr represents the adverse event of wound dehiscence.An additional mdr was submitted to document an adverse event of seroma.
 
Event or Problem Description
As reported in (b)(4): on (b)(6) 2021, the patient underwent a laparoscopic colectomy and a bard/davol phasix mesh was trimmed and placed in onlay fashion.The mesh was sutured in place with non-bard/davol absorbable monofilament sutures and a bard/davol sorbafix fixation device.On (b)(6) 2021, the patient was diagnosed with superficial wound dehiscence.This ae is reported to have resolved with no treatment provided, on (b)(6) 2021.It was also reported that the patient had pain associated with skin dehiscence.Upon inspection it appeared that the stitches had "popped open" in a small section of incision.Study clinician noted no concerns and healing was going well still.The adverse event has been assessed as moderate severity and as not a serious adverse event (sae) or an unanticipated adverse device effect (uade) by the study group.The adverse event has been assessed per study clinician as not related to the study device and definitely related to the index procedure.The adverse event has been assessed per cec clinician as possibly related to the study device and definitely related to the index procedure.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14140601
Report Number1213643-2022-00157
Device Sequence Number4293908
Product Code OOD
UDI-Device Identifier00801741107566
UDI-Public(01)00801741107566
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2022
Device Catalogue Number1190820
Device Lot NumberHUEV1403
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Initial Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR
Patient SexMale
Patient Weight96 KG